Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 22, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 25, 2025, 2:02 PM CDT for 10 counties in North Dakota. It took effect at Oct 26, 2025, 9:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2025, 2:02 PM CDT (19:02 UTC)
- In effect from
- Oct 26, 2025, 9:00 AM CDT
- Expired
- Oct 26, 2025, 5:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 104 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2250 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WWUS73 KBIS 251902 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 202 PM CDT Sat Oct 25 2025 NDZ023-025-035>037-046>048-050-051-260315- /O.NEW.KBIS.WI.Y.0022.251026T1400Z-251026T2200Z/ Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Tappen, Kulm, Fessenden, Gackle, Linton, Napoleon, Ashley, Lamoure, Steele, Ellendale, Carrington, Wishek, Oakes, Harvey, Jamestown, Strasburg, Edgeley, and Bismarck 202 PM CDT Sat Oct 25 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CDT SUNDAY... * WHAT...South winds around 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southeast North Dakota. * WHEN...From 9 AM to 5 PM CDT Sunday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hamilton
4 follow-up statements
415 WWUS73 KBIS 260314 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1014 PM CDT Sat Oct 25 2025 NDZ023-025-035>037-046>048-050-051-261200- /O.CON.KBIS.WI.Y.0022.251026T1400Z-251026T2200Z/ Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Harvey, Bismarck, Linton, Strasburg, Wishek, Gackle, Ashley, Fessenden, Carrington, Ellendale, Jamestown, Tappen, Kulm, Edgeley, Oakes, Lamoure, Steele, and Napoleon 1014 PM CDT Sat Oct 25 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CDT SUNDAY... * WHAT...South winds around 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southeast North Dakota. * WHEN...From 9 AM to 5 PM CDT Sunday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
761 WWUS73 KBIS 260838 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 338 AM CDT Sun Oct 26 2025 NDZ023-025-035>037-046>048-050-051-261645- /O.CON.KBIS.WI.Y.0022.251026T1400Z-251026T2200Z/ Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Linton, Ashley, Fessenden, Ellendale, Carrington, Wishek, Tappen, Strasburg, Lamoure, Oakes, Harvey, Gackle, Bismarck, Steele, Kulm, Napoleon, Jamestown, and Edgeley 338 AM CDT Sun Oct 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...South winds around 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southeast North Dakota. * WHEN...From 9 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Heinert
976 WWUS73 KBIS 261558 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1058 AM CDT Sun Oct 26 2025 NDZ023-025-035>037-046>048-050-051-262200- /O.CON.KBIS.WI.Y.0022.000000T0000Z-251026T2200Z/ Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Carrington, Kulm, Edgeley, Ashley, Steele, Bismarck, Lamoure, Strasburg, Ellendale, Jamestown, Wishek, Napoleon, Oakes, Harvey, Tappen, Linton, Gackle, and Fessenden 1058 AM CDT Sun Oct 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...South winds around 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southeast North Dakota. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Adam
759 WWUS73 KBIS 262152 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 452 PM CDT Sun Oct 26 2025 NDZ023-025-035>037-046>048-050-051-262300- /O.EXP.KBIS.WI.Y.0022.000000T0000Z-251026T2200Z/ Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Fessenden, Kulm, Bismarck, Ellendale, Wishek, Harvey, Gackle, Steele, Jamestown, Tappen, Napoleon, Edgeley, Oakes, Linton, Lamoure, Strasburg, Ashley, and Carrington 452 PM CDT Sun Oct 26 2025 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... Although gusty winds may linger into the early evening, the strong wind threat has ended. Thus the Wind Advisory will expire at 5 PM CDT. $$ Anglin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 25, 12:06 PM CDT, 1 hour 56 minutes earlier. Its key messages:
- Above normal temperatures for late October today in western and most of west of central ND, but with low clouds and cooler temperatures James River Valley in to eastern North Dakota.
- Precipitation chances return Sunday night and continue into Monday night/Tuesday. Greatest chances central into eastern North Dakota Monday (50 to 80 percent).
- Near normal temperatures expected for the upcoming work week.
Area forecast discussion, Oct 25, 12:06 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1206 PM CDT Sat Oct 25 2025 .KEY MESSAGES... - Above normal temperatures for late October today in western and most of west of central ND, but with low clouds and cooler temperatures James River Valley in to eastern North Dakota. - Precipitation chances return Sunday night and continue into Monday night/Tuesday. Greatest chances central into eastern North Dakota Monday (50 to 80 percent). - Near normal temperatures expected for the upcoming work week. && .UPDATE... Issued at 1136 AM CDT Sat Oct 25 2025 Low stratus remains over the far south central and into the James River Valley. Forecast RAP/HRRR low level RH indicates the stratus will linger through the day, limiting afternoon highs. Farther west, high level clouds are slowly on the increase but shouldn't hinder high temperatures as much. Forecast adjustments were made to lower temperatures and bump up sky cover over eastern portions of the forecast area. UPDATE Issued at 932 AM CDT Sat Oct 25 2025 Stratus/fog continue to advance northward through central and eastern ND. SPS continues for patchy dense fog. Adjusted sky cover to better depict the low stratus. Western edge of the stratus may dissipate but think the stratus will probably remain through the day around the JRV and points east. Updated text products will be transmitted shortly. UPDATE Issued at 623 AM CDT Sat Oct 25 2025 Fog and low stratus development remains on track across the southern James Valley, with patchy fog elsewhere central and north. Surface observations and web cams indicate decent visibility at the moment in the fog, so for now will hold off on any fog headlines. && .DISCUSSION... Issued at 410 AM CDT Sat Oct 25 2025 Currently, high amplitude upper level ridge across the Northern Plains this morning, with a long wave trough developing across the western CONUS. Southerly flow across the Dakotas with surface high pressure over the Great Lakes region and a developing sfc trough in the lee of the Northern Rockies. Scattered upper level clouds rotating around the ridge axis aloft, with a mild boundary layer contributed to morning temperatures mainly above freezing early this morning. High res models continue to portray fog development across the James River Valley this morning, with this underway now as evident via satellite imagery. Area of low stratus also advecting northward across the South Dakota James Valley towards my southeast counties. Will be monitoring this area for potential fog headlines. Right now aerial coverage is limited and some uncertainty what the stratus will do to any fog. Gradient forcing increases across the Dakotas today as the lee side sfc low continues to develop in response to the above mentioned upper trough developing east today. The increase in return flow/mixing and the position of the upper ridge axis will all contribute to sustained WAA and another day of very mild temperatures today (mid/upper 60s-lower 70s forecast...with normal high temps in the lower 50s). The initial evolution of the overall weather pattern remains unchanged from previous model runs late this weekend. The upper trough continues to develop eastward Sunday, with a strong 150 knot jet streak poking into the Pacific Northwest. Initial closed upper low develops within the trough, lifting north/northeast into central Alberta/Saskatchewan Sunday/Sun night along with an associated sfc low. Another strong embedded impulse and strong dynamics on the nose of the upper jet will amplify the mid/upper level trough Sun night into Monday, with an associated sfc trough/frontal boundary developing from across eastern Colorado north/northeast across central South and North Dakota. This feature coupled with multiple embedded waves lifting north/northeast from the base of the trough across the Dakotas will be the focus for accumulating rainfall. Models/NBM have shifted back west with the sfc trough/frontal boundary placement, and thus have shifted west for POPs and QPF. Decent accumulations are also advertised by NBM (quarter to 3 quarters of an inch central and east), and agree given the overlap of Div Q forcing and low level forcing/frontogenesis. Rain chances gradually taper over the west overnight Monday, with chances gradually tapering elsewhere from west to east early Tuesday. Afterwards, a fairly progressive pattern is favored amongst ensembles for the remainder of the work week, with models showing the potential for a mid level shortwave/frontal passage mid to late next week. Temperatures are also favored to be closer to normal for next week. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1136 AM CDT Sat Oct 25 2025 Widespread stratus remains over portions of eastern North Dakota to begin the 18Z TAF period. This will impact the KJMS TAF with low stratus expected through much of the afternoon, and potentially through the entire TAF period. Otherwise only high clouds expected over the remaining of the TAF sites today. However, the stratus is forecast to expand westward this evening and overnight, bringing the potential for low stratus and fog to KBIS and KMOT. Western TAF currently forecast to remain VFR. A strong south to southeast surface flow is expected through the TAF period over central ND, with LLWS tonight. Western ND, including KDIK and KXWA will see lighter southeast winds than central ND and will shift to the west Sunday morning. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...TWH DISCUSSION...NH AVIATION...TWH
Hazardous weather outlook, Oct 25, 12:06 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1206 PM CDT Sat Oct 25 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261715- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1206 PM CDT Sat Oct 25 2025 /1106 AM MDT Sat Oct 25 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 25, 8:03 AM CDT, 5 hours 59 minutes before
Special Weather Statement National Weather Service Bismarck ND 803 AM CDT Sat Oct 25 2025 NDZ025-037-045>048-050-051-251515- Foster-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Jamestown, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 803 AM CDT Sat Oct 25 2025 /703 AM MDT Sat Oct 25 2025/ ...PATCHY DENSE FOG THIS MORNING SOUTH CENTRAL AND INTO THE JAMES RIVER VALLEY... Patchy dense fog will reduce the visibility to one quarter mile or less over portions of south central North Dakota, and the James River Valley. Motorists should be prepared for rapidly changing visibilities. Use low beam headlights and be extra cautious at intersections and railroad crossings. The fog is expected to dissipate around noon.
Special weather statement, Oct 25, 9:52 AM CDT, 4 hours 10 minutes before
Special Weather Statement National Weather Service Bismarck ND 952 AM CDT Sat Oct 25 2025 NDZ025-037-045>048-050-051-251700- Foster-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Jamestown, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 952 AM CDT Sat Oct 25 2025 /852 AM MDT Sat Oct 25 2025/ ...PATCHY DENSE FOG THIS MORNING SOUTH CENTRAL AND INTO THE JAMES RIVER VALLEY... Patchy dense fog will reduce the visibility to one quarter mile or less over portions of south central North Dakota, and the James River Valley. Motorists should be prepared for rapidly changing visibilities. Use low beam headlights and be extra cautious at intersections and railroad crossings. The fog is expected to dissipate around noon.
Nearby
Wind Advisories in North Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.